I have hypothyroidism because of an ablation in Aug. My symptoms are really bad: fatigue, eye pain, joint pain and off and on constipation, heart flutters. I went to the thyroid doctor today and he inform me I was even more Hypo result tsh 29.8 (.45-4.5) and free t4 9.4(.82-1.77). I was taking 50mg Levothyroxine that my primary doctor prescribed me because the 75mg levothyroxine made me feel really bad (headache and stomach pain); which made my thyroid doctor upset that I went to my primary doctor and change my dosage. (He doesn't know that it is very hard to get an appt. with him) Well I saw he got really upset and he told me to get a job and it would take my mind off my thyroid issue. So my ? Hypothyroidism and the Impact on Your Employment?
"he told me to get a job and it would take my mind off my thyroid issue." That was totally out of line and sounds like he might have an out of control ego issue.
I do agree that it's best to have just one doctor adjusting medication, because you can end up on a roller coaster.
"Hypothyroidism and the Impact on Your Employment?" It's not always easy; some people are able to stop working when they don't feel well; I didn't have that option. No matter how badly I felt, I got up and went to work every day; the only time I missed work because of my hypo was when I had labs, doctor appointments, etc. If you aren't currently working and you don't have to, the middle of hypo land is not really the time to start looking.......
How long had you stayed on the 75 mcg, when your pcp cut you back to 50 mcg? It's not unusual for symptoms to worsen or new ones to show up when a med/dosage is changed.
Do you have copies of your current labs? Is so, please post them, along with reference ranges, which vary lab to lab and have to come from your own report.
Thank you for your response :) My thyroid doctor never mention Hashimoto's. I felt so bad that he was lecturing me that I did not ask any questions or even ask him if this is how people with hypo should feel. He did tell me if I don't feel better with the 75( that he now prescribe me) and my labs were normal that he would recommended me see a counselor. I think because I told him I was irritable and I would forget things. So I hope I get better in two months for the follow up. thanks again
Do you have copies of your labs that you can post here? It's always easier for us to see what's going on when we can look at your actual levels, because some symptoms can "cross over" i.e. apply to either hyper or hypo.
In order to diagnose Hashimoto's, you would have had to get antibody tests done. Again, copies of you labs would tell you if those were done or not. If you are in the U.S. your doctor is obligated, by law, to provide you with copies of your labs, upon request.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.